Thunderstorm Wind, Latimer
- When
- September 10, 6:25 PM CST
- Where
- Latimer County, Panola
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.920, -95.220
Strong thunderstorm wind snapped large tree limbs.
Strong to severe thunderstorms developed across east central Oklahoma during the early evening hours of the 10th as a cold front moved into the area. One of the storms produced damaging wind in Latimer County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed across east central Oklahoma during the early evening hours of the 10th as a cold front moved into the area. One of the storms produced damaging wind in Latimer County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 10, 5:54 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 654 PM CDT WED SEP 10 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. A COLD FRONT WILL CONTINUE TO PUSH SOUTHEAST THROUGH EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT AND BECOME NEARLY STATIONARY NEAR THE RED RIVER THURSDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO BE NEAR AND BEHIND THE FRONT TONIGHT INTO THURSDAY MORNING...WITH THE GREATER CHANCES ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. FOR NOW WILL LEAVE OUT PRECIP MENTION FOR NORTHEAST OKLAHOMA TAF SITES. ALSO BEHIND THE FRONT...MVFR TO POSSIBLE IFR CEILINGS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS EVENING AND OVERNIGHT AND REMAIN INTO THE AFTERNOON HOURS THURSDAY. && .PREV DISCUSSION... /ISSUED 353 PM CDT WED SEP 10 2014/ DISCUSSION... BIG WEATHER CHANGES ARE ON THE WAY FOR OUR REGION AS I TYPE. LOOKING ALOFT...A SHORTWAVE TROUGH WAS SLIDING EAST ACROSS THE PLAINS TODAY...ELONGATING/SHEARING FROM NE TO SW AS IT DOES. AT THE SURFACE...LOW PRESSURE WAS OVER LAKE MICHIGAN AND LIFTING NORTHEAST. A COLD FRONT WAS TRAILING THE LOW SOUTHWARD ACROSS THE PLAINS AND WAS MOVING ACROSS NORTHEAST OKLAHOMA...JUST NOW INTO THE TULSA AREA. THE BEST MOISTURE CONVERGENCE AND HEATING IS OCCURRING OVER SOUTHEAST AND EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS ALONG A PRE-FRONTAL TROUGH. WITH WINDS VEERED OUT IN THE LOW LEVELS...A UNIDIRECTIONAL PROFILE AND PARALLEL ORIENTATION TO THE FOCUSING BOUNDARY...STORMS THAT FORM WILL LIKELY BE MULTICELL CLUSTERS WITH A DMGG WIND THREAT MAINLY. 500MB TEMPS OF -6 AND POOR LAPSE RATES ABOVE THAT SUGGEST HAIL POTENTIAL ISN'T GREAT. THE DATA SUGGESTS THAT ANOTHER ROUND OF POST-FRONTAL STORMS WILL GET GOING TONIGHT FROM SE OK INTO NW/W CNTRL AR AS WELL. THE FRONT WILL EVENTUALLY STALL OVER NORTH TX UNTIL THE SECONDARY REINFORCING SURGE ARRIVES FRIDAY. WARM ADVECTION INCREASES ON THE COOL SIDE OF THE BOUNDARY OVER OUR AREA THURSDAY NIGHT INTO FRIDAY...AND THIS WILL LIKELY BE THE BEST CHANCE FOR RAIN FOR NE OK. COOLING WITH A PAIR OF FRONTS ALONG WITH CLOUDS/RAIN WILL SIGNIFICANTLY LOWER TEMPS OVER THE NEXT COUPLE DAYS. WE CAN SAY GOODBYE TO THE 90S FOR AWHILE. A POTENT PV MAX IS NOW DIVING DOWN INTO MONTANA...AND WILL BE THE DRIVING FORCE BEHIND A STRONGER SECONDARY SURGE OF COLDER AIR INTO THE COUNTRY. THIS SURGE WILL ARRIVE FRIDAY AND WILL ASSURE MOST AREAS DON'T GET OUT OF THE 60S FOR HIGHS. RAIN CHANCES WILL GRADUALLY END FROM NW TO SE FRIDAY NIGHT...FOR THE TIME BEING. LOWS IN THE 40S AND 50S CAN BE EXPECTED FRIDAY NIGHT...WITH THE COOLEST READINGS UP NEAR THE KANSAS BORDER WHERE SOME CLEARING IS EXPECTED. THE WEEKEND IS STILL LOOKING PLEASANT...ALTHOUGH THERE WILL PROBABLY BE MORE CLOUDS AROUND...ESPECIALLY DOWN SOUTH...WITH HIGHS IN THE 70S. THE MONTANA PV MAX WILL TRAVERSE THE BROAD CYCLONIC FLOW OVER THE NORTHERN HALF OF THE CONUS TOWARD THE GREAT LAKES BY THE WEEKEND. ANOTHER WAVE WILL MOVE ACROSS THE CENTRAL PART OF THE COUNTRY EARLY NEXT WEEK. RAIN CHANCES WILL BEGIN SUNDAY NIGHT AS WARM ADVECTION INCREASES NORTH OF THE SECOND FRONT...CONTINUING INTO EARLY NEXT WEEK AHEAD OF THE NEXT FRONT. LACY && .PRELIMINARY POINT TEMPS/POPS... TUL 61 76 61 65 / 40 10 30 50 FSM 70 75 66 71 / 70 50 50 70 MLC 66 75 66 68 / 70 50 60 60 BVO 58 74 58 66 / 20 10 20 40 FYV 63 73 60 67 / 60 40 40 60 BYV 62 72 58 66 / 60 30 40 50 MKO 63 77 63 66 / 50 20 40 60 MIO 59 73 57 66 / 20 10 20 40 F10 63 76 62 65 / 50 20 40 60 HHW 71 80 69 74 / 60 60 70 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 507 PM CDT WED SEP 10 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 506 PM CDT WED SEP 10 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST ARKANSAS TO SOUTHEAST OKLAHOMA. ONSET...THIS EVENING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST ARKANSAS TO SOUTHEAST OKLAHOMA. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHWEST ARKANSAS TO SOUTHEAST OKLAHOMA. ONSET...THIS EVENING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING BUT ENDING BY EARLY EVENING. DISCUSSION... A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE EVENING AND OVERNIGHT. THUNDERSTORMS ARE EXPECTED ALONG THE FRONT. SOME STORMS MAY ALSO FORM BEHIND THE FRONT...BUT THE GREATEST CHANCES FOR STORMS WILL BE SOUTHEAST OF A LINE FROM ABOUT FAYETTEVILLE TO MCALESTER. THE ATMOSPHERE IS NOT ESPECIALLY UNSTABLE...BUT A FEW STORMS COULD BECOME STRONG WITH AN ISOLATED SEVERE STORM POSSIBLE...FROM NORTHWEST ARKANSAS INTO FAR SOUTHEAST OKLAHOMA. HEAVY RAIN WILL BE A POSSIBILITY WITH ANY STORMS THAT FORM. BUT THE GROUND IS DRY...AND RAINFALL OF TWO TO THREE INCHES IN ONE HOUR WOULD BE REQUIRED FOR FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY BE ONGOING ACROSS SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS THURSDAY MORNING...WITH ISOLATED THUNDER POSSIBLE INTO FRIDAY. COOL AND STABLE WEATHER WILL LAST INTO SUNDAY...WITH CHANCES OF THUNDERSTORMS RETURNING SUNDAY NIGHT. BY THAT TIME...NORTHWEST FLOW DEVELOPS ALOFT AND WILL BRING ANOTHER FRONT INTO THE AREA LATE MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT WED SEP 10 2014
OKZ075-110045-
LATIMER OK-
713 PM CDT WED SEP 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LATIMER
AT 713 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
HIGGINS...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WILBURTON...HIGGINS...BENGAL...DAMON...PANOLA
AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3481 9548 3495 9544 3501 9497 3485 9504
3485 9506 3482 9506 3477 9508
TIME...MOT...LOC 0013Z 271DEG 23KT 3488 9536The Western Arkansas radar (KSRX), 88 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543397.